Utah, 2005

Drought in Utah, October 1 to 31, 2005

October 1 to 31, 2005 · NWS GJT · 7 events in 7 counties and zones

Significant precipitation occurred across eastern Utah during the month and slight improvement in the drought situation was noted over extreme southeast Utah. However, due to the long term nature of the dryness, much of southeast Utah and extreme east central Utah continued to be classified in the abnormally dry and moderate drought categories, while long term water supply concerns continued for…

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Significant precipitation occurred across eastern Utah during the month and slight improvement in the drought situation was noted over extreme southeast Utah. However, due to the long term nature of the dryness, much of southeast Utah and extreme east central Utah continued to be classified in the abnormally dry and moderate drought categories, while long term water supply concerns continued for the remainder of the area. For a continuation on this drought situation please see the November 2005 Storm Data publication.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 30, 1:03 PM MST, 10 hours 57 minutes earlier.

Area forecast discussion, Sep 30, 1:03 PM MST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
203 PM MDT FRI SEP 30 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
DRY RIDGING QUITE EVIDENT OVER THE GREAT BASIN AND WILL MOVE ACROSS
THE CWA TONIGHT THROUGH SUNDAY. A STRONG SUBSIDENCE INVERSION WILL
SUPPRESS CONVECTIVE DEVELOPMENT SO ONLY THE SMALLEST FAIR WEATHER
CUMULUS WILL FORM OVER THE RIDGES SATURDAY AFTERNOON. A WARMING TREND
WILL CONTINUE THROUGH THE WEEKEND AND SUNDAY ONLY THIS HIGH CLOUDS
ARE EXPECTED WITHIN THE SOUTHWEST FLOW ON THE WEST SIDE OF THE
RIDGE.

.SATURDAY-SUNDAY...LOW PRESSURE TROUGH BECOMES ESTABLISHED TO OUR
WEST ON SAT RESULTING IN INCREASED SOUTHWEST FLOW OVER THE FORECAST
AREA THROUGH SUNDAY. STORM TRACK REMAINS WELL TO OUR NORTH. DAYTIME
HIGHS TO BE ABOVE NORMAL THROUGH THE WEEKEND...WITH LOWS CLOSER TO
NORMAL.

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...MEDIUM RANGE MODELS
REMAIN IN FAIR AGREEMENT...HOWEVER THERE CONTINUES TO BE SOME TIMING
ADJUSTMENTS WITH EACH RUN.

SUNDAY-TUESDAY...SOUTHWEST WINDS INCREASE ON SUNDAY AHEAD OF NEXT
PACIFIC TROUGH THAT WILL MOVE INTO THE GREAT BASIN OVERNIGHT.
MOISTURE WILL INCREASE LATE SUN NIGHT WITH MOISTURE FROM OTIS
POSSIBLY PHASING WITH THE WESTERN TROUGH AND REACHING OUR FAR
SOUTHERN EDGE BY MON. RIGHT NOW IT LOOKS LIKE THE BEST MOISTURE FROM
OTIS WILL REMAIN TO OUR SOUTH THEN EAST. BUT WITH JUST MODEST CHANGES
TO THE LARGER PATTERN...WE COULD SEE A BETTER SURGE THAN WHAT IS NOW
FORECAST. IN ANY CASE...THE BEST TIMING FOR PCPN STILL LOOKS LIKE
LATE MON INTO TUE. A COLD FRONT WILL REACH THE NORTHWEST CORNER BY
MON NIGHT...THEN DRAPE ALONG THE NORTHERN BORDER THROUGH LATE TUE.
FLOW BECOMES MORE ZONAL AND DRIER BY WED WITH RIDGING ON THU. NEXT
PACIFIC TROUGH UPSTREAM BY FRI.

&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

CC/EH
Hazardous weather outlook, Sep 30, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT FRI SEP 30 2005

COZ001>014-017>020-UTZ022>025-027>029-011200-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT FRI SEP 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SIGNIFICANT WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FOR MONDAY NIGHT AND TUESDAY...THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

COZ021>023-011200-
ANIMAS RIVER BASIN-FOUR CORNERS/UPPER DOLORES RIVER-
SAN JUAN RIVER BASIN-
600 AM MDT FRI SEP 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS THE VALLEYS OF SOUTHWESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF DENSE FOG WILL CAUSE POOR VISIBILITIES DURING THE EARLY
MORNING HOURS...BUT THE FOG WILL DISSIPATE BY LATE MORNING.
OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED THIS AFTERNOON
OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FOR MONDAY NIGHT AND TUESDAY...THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Eastern Uinta Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Drought, Canyonlands / Natural Bridges

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Canyonlands / Natural Bridges forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Drought, Eastern Uinta Basin

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Eastern Uinta Basin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

Drought, Grand Flat and Arches

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Grand Flat and Arches forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.982, -109.570 (the zone’s center; the record gives no point)

Drought, La Sal & Abajo Mountains

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Drought, Southeast Utah

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Southeast Utah forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

Drought, Tavaputs Plateau

When
October 1, 12:00 AM MST to October 31, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477769, 5477770, 5477771, 5477772, 5477773, 5477774, 5477775.